Unilateral Acrodermatitis Chronica Atrophicans.
Presented by Dr. Stephen Rothman.
A 52-year-old priest, born in Lithuania, noticed some color change of his right knee several years ago. About the same time he observed that his right leg was more susceptible to sunburn than his left. Since September, 1955, red and bluish-red patches have developed on right leg and foot. Some of these patches broke down and healed again. There had been some swelling of this leg from time to time. Subjectively, the patient experienced some strange sensations in the right leg, particularly in warm weather.
In the past the patient was treated with sodium cacodylate injections, with dressings for varicose veins, with Antergan pills and more recently with highly concentrated wheat-germ oil capsules (Denamone). The last treatment seemingly has brought about some improvement.
The patient displays typical changes of acrodermatitis chronica atrophicans with tissue-paper atrophy on knee and dorsum
Rostenberg A, Bluefarb SM. CHICAGO DERMATOLOGICAL SOCIETY. AMA Arch Derm. 1958;78(2):268–277. doi:10.1001/archderm.1958.01560080128025
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: